Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 1, 2016, 9:40 AM MDT for El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2016, 9:40 AM MDT (15:40 UTC)
- Expired
- Sep 1, 2016, 12:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 43 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 3.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WGUS54 KEPZ 011540
FFWEPZ
TXC141-011845-
/O.NEW.KEPZ.FF.W.0022.160901T1540Z-160901T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
940 AM MDT THU SEP 1 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN EL PASO COUNTY IN WESTERN TEXAS...
* UNTIL 1245 PM MDT
* AT 938 AM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...ESPECIALLY
NEAR MISSION VALLEY TO SOCORRO.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLINT...
MISSION VALLEY...
CENTRAL EL PASO...
EAST EL PASO...
SOCORRO...
AND SAN ELIZARIO.
ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS...AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3154 10625 3157 10628 3162 10630 3169 10635
3171 10637 3173 10638 3175 10642 3176 10646
3177 10646 3176 10638 3161 10622 3161 10618
3153 10613
$$
GRZYWACZ1 follow-up statement
979
WGUS74 KEPZ 011838
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1238 PM MDT THU SEP 1 2016
TXC141-011847-
/O.EXP.KEPZ.FF.W.0022.000000T0000Z-160901T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
1238 PM MDT THU SEP 1 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN EL PASO COUNTY WILL EXPIRE AT
1245 PM MDT...
THE HEAVY RAIN HAS ENDED. SOME LIGHT TO MODERATE RAIN IS STILL POSSIBLE THROUGH THE
AFTERNOON. FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE
TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3154 10625 3157 10628 3162 10630 3169 10635
3171 10637 3173 10638 3175 10642 3176 10646
3177 10646 3176 10638 3161 10622 3161 10618
3153 10613
$$
GRZYWACZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:25 AM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Sep 1, 3:25 AM MDT, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 325 AM MDT THU SEP 1 2016 .SYNOPSIS... East to southeast winds will push moist unstable air into southern New Mexico and west Texas today and Friday resulting in scattered showers and thunderstorms across the Borderland. Westerly flow aloft will bring warmer drier weather to the region this weekend and Monday. Showers and thunderstorms will then increase later next week as moisture flows back into the area. && .DISCUSSION... Low level east to southeast winds will sustain inflow of moist air mass into southern New Mexico today and Friday sustaining abundant moisture inflow. Thus dewpoints will remain mostly around 55 to 60 F and precipitable water generally from 1 to 1.4 inches. The moisture will also keep air mass unstable with mucapes around 600 to 1200 J/kg. Thus threat of convection will persist next 2 days. Limiting factor will be upper ridge which will extend through the region today through early Friday which will likely induce weak subsidence aloft. Overall expect convective coverage will be mostly scattered today and tomorrow. Later Friday ridge flattens and becomes displaced to our south. Consequently a drier more stable westerly flow develops in the mid levels with precipitable water decreasing to below an inch most locations. With air mass becoming marginally unstable at best expect diminished convective threat Saturday through Monday with less clouds/more sunshine pushing temperatures up above normal. Beginning Tuesday the regional weather pattern will include deep high pressure across the southern Mississippi valley and mean high amplitude troughing west of the divide. This scenario will induce low and mid level flow trajectories from Baja and/or Gulf of Mexico with associated moisture transport. Precipitable water will thus rise above an inch and air mass should become more unstable causing an increase in showers/thunderstorms later periods. && .AVIATION...valid 01/12z-02/12z. Scattered areas of MVFR and isolated areas of IFR ceilings and visibility in showers and thunderstorms mainly from 20z to 03z. Otherwise vfr conditions prevailing with SCT-BKN060-080. Surface wind mostly from 5 to 15 kt except for gusts to 40 kt near thunderstorms. && .FIRE WEATHER... East to southeast winds will push moist unstable air into southern New Mexico and west Texas today and Friday resulting in scattered showers and thunderstorms across the Borderland. Westerly flow aloft will bring warmer drier weather to the region this weekend and Monday. Showers and thunderstorms will then increase later next week as moisture flows back into the area. && .PRELIMINARY POINT TEMPS/POPS... El Paso 85 69 89 69 / 50 30 30 30 Sierra Blanca 82 65 85 65 / 50 30 30 20 Las Cruces 82 65 87 64 / 50 30 30 30 Alamogordo 82 64 87 64 / 50 30 30 30 Cloudcroft 63 51 66 50 / 70 40 50 50 Truth or Consequences 80 64 84 64 / 50 40 30 30 Silver City 76 59 80 58 / 60 40 50 30 Deming 83 65 87 64 / 50 30 30 30 Lordsburg 85 65 89 64 / 50 40 30 20 West El Paso Metro 84 69 88 70 / 50 30 30 30 Dell City 83 64 86 64 / 50 30 30 20 Fort Hancock 86 69 89 68 / 50 30 30 30 Loma Linda 78 64 82 63 / 60 30 40 30 Fabens 85 68 89 67 / 50 30 30 30 Santa Teresa 84 67 88 68 / 50 30 30 30 White Sands HQ 81 66 86 66 / 60 40 30 40 Jornada Range 81 63 86 62 / 50 40 30 40 Hatch 81 65 86 65 / 50 40 30 30 Columbus 84 66 89 65 / 50 30 30 20 Orogrande 82 66 86 66 / 50 30 30 30 Mayhill 68 53 72 54 / 70 40 50 40 Mescalero 72 54 75 55 / 70 40 50 50 Timberon 69 52 72 53 / 70 40 50 40 Winston 74 55 78 54 / 60 40 50 40 Hillsboro 78 60 83 60 / 60 40 40 40 Spaceport 80 63 84 62 / 50 40 30 40 Lake Roberts 76 55 79 53 / 70 40 50 40 Hurley 77 59 82 59 / 50 30 40 30 Cliff 83 61 86 59 / 60 40 50 30 Mule Creek 80 57 83 55 / 60 40 40 20 Faywood 79 60 84 60 / 50 30 40 30 Animas 86 64 89 63 / 50 40 30 20 Hachita 84 63 89 63 / 40 40 30 20 Antelope Wells 83 63 87 63 / 50 40 40 20 Cloverdale 80 62 83 61 / 50 40 40 20 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Aug 31, 11:15 AM MDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT WED AUG 31 2016 NMZ401>417-TXZ418>424-011715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1115 AM MDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ABUNDANT MOISTURE ACROSS THE AREA WILL HELP FUEL SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY PRODUCE EXCESSIVE RAINFALL LEADING ISOLATED FLASH FLOODING. RAINFALL AMOUNTS WILL RANGE FROM LESS THAN 0.10 TO 1 INCH WITH ISOLATED 2+ INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE ON THURSDAY. FOR FRIDAY AND INTO THE HOLIDAY WEEKEND WE WILL SEE LESS CHANCES FOR RAIN AND WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE FLOODING PLEASE REPORT IT TO THE NWS OFFICE VIA OUR 800 SPOTTER PHONE NUMBER OR VIA TWITTER USING OUR USER NAME @NWSELPASO
In the hours before
Local storm report, Sep 1, 9:24 AM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
924 AM MDT THU SEP 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD EL PASO 31.78N 106.48W
09/01/2016 EL PASO TX BROADCAST MEDIA
ROAD CLOSURE OF MONTWOOD DR IN BOTH DIRECTIONS NEAR
LAKE OMEGA.
&&
EVENT NUMBER EPZ1600316
HCThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:52 AM MDT | Areal Flood Advisory | EPZ | El Paso | 53 min |
| Sep 1, 8:20 AM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Sep 1, 8:53 AM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Sep 1, 2:36 PM MDT | Special Weather Statement | EPZ | El Paso | 39 min |
| Sep 1, 3:44 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Sep 1, 4:29 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Sep 1, 5:34 PM MDT | Special Weather Statement | EPZ | Hudspeth | 41 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.